MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Date of event: exact date is unknown, best estimate is between 2/16/2016 - 9/2/2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to unexpected post-op refraction.This was replaced with model za9003 23.5 diopter lens.The patient has recovered post-op.No other information was provided.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation?: yes.Returned to manufacturer on: 10/21/2020.Section h3.Device returned to manufacturer?: yes.Device evaluation: the complaint lens was received in the replacement lens¿ lens case.The replacement lens'' folding carton was received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptic, and that the lens was received cut in half, which is consistent with a lens handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one other complaint was received from this production order, but is not related to this complaint.Furthermore, this complaint meets the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures, therefore, the complaint issues could not be confirmed, no product deficiency could be identified and no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10731460
Report Number2648035-2020-00775
Device Sequence Number1114989
Product Code HQL
UDI-Device Identifier05050474530751
UDI-Public(01)05050474530751(17)201117
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;